Alert archive / Louisiana / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 157, NWS Shreveport, LA

June 2, 2022Grant Parish, LaSalle Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 2, 2022, 4:15 PM CDT for Grant Parish, LaSalle Parish, Louisiana. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 2, 2022, 4:15 PM CDT (21:15 UTC)
Expired
Jun 2, 2022, 5:15 PM CDT
In force
60 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Grant Parish, LA, LaSalle Parish, LA

The radar

The Ft Polk radar (KPOE), 79 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:59 PM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jun 2, 2:59 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
259 PM CDT Thu Jun 2 2022

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This evening through Friday)
Issued at 250 PM CDT Thu Jun 2 2022

Wet weather will continue through the next 36 hours across the
Ark-La-Tex as a lingering surface boundary and trough instigates
post-frontal showers and thunderstorms. This is due to the
development of a surface low behind the boundary that inhibits a
subsident atmosphere and maintains a favorable environment for
convection. By tonight, that will mean that some storms could
redevelop from the east, building back westward into south-
central Arkansas and north-central Louisiana for the first few
hours after sunset. Cloud cover from all of the convection will
moderate minimum temperatures from falling below the upper 60s.

By Friday morning, a weak shortwave will shift across north Texas
to reach our far western zones with a chance of showers and
thunderstorms through the afternoon into the evening hours.
Northeasterly winds will gradually become light easterly winds
which will keep afternoon maximum temperatures below 90 degrees,
near normal for this time of the year. The loss of daytime heating
will reduce any remaining chances of rain for most of the area on
Friday night, allowing sky cover to thin out slightly. Drier air
filters in briefly overnight with the 60-degree isodrosotherm
barely drifting across the Arkansas/Louisiana border, but overall
it will make for a somewhat less muggy night. As a result, minimum
temperatures will fall into the lower 60s in southwestern
Arkansas and far northern Louisiana, while mid-to-upper 60s are
likely elsewhere. /16/

&&

.LONG TERM...
(Friday night through next Wednesday)
Issued at 250 PM CDT Thu Jun 2 2022

A somewhat flat upper level ridge will have retrograded back into
Northwest Mexico placing the region under a relatively progressive
northwest flow aloft at the start of the period. This type of
pattern is typically characterized by a series of waves embedded in
the flow generating nighttime convective complexes across the
Southern Plains, which move toward our area, diminish or dissipate
around sunrise, and then redevelop along remnant outflow boundaries
during peak daytime heating. In fact, model guidance is very
supportive of this exact scenario.

Diminishing convection should be moving across Oklahoma and North
Texas and into our forecast area just after sunrise Saturday morning
as an upper trough axis moves across the Central CONUS. Initially,
the best chances for rain should remain across Southeast Oklahoma
and adjacent portions of Southwest Arkansas. The primary uncertainty
surrounds the potential for any redevelopment farther south and east
into our area during peak daytime heating as suggested by the NAM
and the ECMWF. Current thinking is that scenario is relatively
unlikely as the upper trough will be departing well to the east by
Saturday afternoon, so any upper forcing for ascent will be quite
weak.

A somewhat stronger upper trough should result in the development of
nocturnal convection across much of Eastern Oklahoma and into
Western Arkansas Saturday night and into Sunday morning.
Thunderstorm chances appear to be quite favorable early Sunday
morning along and north of Interstate 30. The NBM continues to be a
bit conservative, so I continued to trend PoPs slightly above the NBM
values. Showers and thunderstorms will likely persist across the
northeast half of the forecast area through Sunday afternoon before
exiting to the east.

Dry weather should return for Monday and Tuesday as the upper ridge
builds northeast again into Southwest Texas but remains somewhat
flat. However, this should be enough to keep any convective complexes
north of the region. Unfortunately, this will also mark a return of
the heat as daytime high temperatures creep up into the 90s
areawide, and potentially into the mid 90s for much of the area
south of Interstate 20. The NBM suggests many locations may climb
into the upper 90s to near 100 degrees F. However, the NBM was far
too aggressive with our last significant heat wave a few weeks, and
sometimes the blend can be a little slow to correct a bias.
Therefore, a trended daytime high temperatures a degree or two below
NBM values beyond Monday.

After Tuesday, the medium range models suggest the upper ridge will
begin to slowly retrograde westward again while also starting to
amplify across the Western CONUS. This should allow a cold front to
slowly move southward towards the area gradually bringing chances
for showers and thunderstorms back to the area. However, through
Thursday, the PoPs should be confined to Southeast Oklahoma,
Southwest Arkansas, and extreme Northeast Texas.

CN

&&

.PREV DISCUSSION... /issued 1223 PM CDT Thu Jun 2 2022/

AVIATION...
(18Z TAFS)
Issued at 1211 PM CDT Thu Jun 2 2022

For the 02/18Z TAF update, MVFR conditions will prevail through
most of the period with some VFR breaks as cloud decks linger
from weakening and redeveloping -TSRA/-SHRA. This activity will
continue until 03/07Z before a lull in activity until the end of
the period. Light post-frontal northeasterly winds will also
continue through the end of the period. /16/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  70  87  68  90 /  20  30  10  20
MLU  68  86  66  90 /  50  20   0  10
DEQ  65  84  64  85 /  30  30  20  30
TXK  68  84  66  87 /  30  30  10  20
ELD  65  84  62  87 /  30  20  10  20
TYR  68  87  69  89 /  30  40  20  20
GGG  67  86  67  88 /  30  30  20  20
LFK  69  90  69  92 /  20  30  10  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

16/09/16
Hazardous weather outlook, Jun 2, 1:13 PM CDT, 3 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
113 PM CDT Thu Jun 2 2022

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-031100-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-
Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
113 PM CDT Thu Jun 2 2022

This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This afternoon and tonight.

Scattered thunderstorms may redevelop this afternoon and into this
evening ahead of an upper level disturbance and a cold front
approaching from the northwest. A couple of storms could become
severe this afternoon through early this evening across much of
Louisiana and portions of South Central Arkansas and Deep East Texas.
Damaging winds will be the primary threat. Storm coverage and
intensity should diminish this evening and into the overnight hours.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Scattered to numerous thunderstorms will be possible again Friday
through Sunday as a series of upper level disturbances move across
the region. Locally heavy downpours along with strong winds will be
possible Saturday and again Saturday Night into Sunday. However,
severe weather is not currently anticipated.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters may be needed this afternoon into this
evening, mainly across Louisiana and into portions of Deep East Texas
and South Central Louisiana.

09

In the hours before

Special weather statement, Jun 2, 3:59 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Shreveport LA
359 PM CDT Thu Jun 2 2022

LAZ018-022130-
Natchitoches LA-
359 PM CDT Thu Jun 2 2022

...A strong thunderstorm will impact portions of central Natchitoches
Parish through 430 PM CDT...

At 359 PM CDT, Doppler radar was tracking a strong thunderstorm near
Natchitoches, moving southeast at 10 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Natchitoches, Clarence, Powhatan, Grand Ecore and Hagewood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3174 9328 3187 9320 3185 9301 3165 9316
TIME...MOT...LOC 2059Z 300DEG 7KT 3177 9319

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

20
Special weather statement, Jun 2, 4:09 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Shreveport LA
409 PM CDT Thu Jun 2 2022

LAZ020-022-022200-
La Salle LA-Grant LA-
409 PM CDT Thu Jun 2 2022

...A strong thunderstorm will impact portions of northeastern Grant
and central La Salle Parishes through 500 PM CDT...

At 409 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Midway, or 23 miles southeast of Winnfield, moving
southeast at 20 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Jena, Midway, Georgetown, Nebo, Zenoria and Rogers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3147 9217 3148 9218 3147 9219 3148 9220
      3147 9223 3164 9247 3179 9236 3167 9203
TIME...MOT...LOC 2109Z 301DEG 16KT 3168 9235

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

05

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 9:35 PM CDTSpecial Weather StatementSHVRed River25 min
Jun 1, 11:24 PM CDTSpecial Weather StatementSHVCass51 min
Jun 2, 5:51 AM CDTSpecial Weather StatementSHVCamp, Franklin, Red River, Titus, Wood39 min
Jun 2, 6:31 AM CDTSpecial Weather StatementSHVCamp, Franklin, Morris, Red River, Smith, Titus and 2 more59 min
Jun 2, 6:48 AM CDTAreal Flood AdvisorySHVBowie, Camp, Franklin, Morris, Red River, Titus and 1 more117 min
Jun 2, 8:24 AM CDTAreal Flood AdvisorySHVBowie, Cass, Morris, Red River, Titus3 hr
Jun 2, 9:23 AM CDTAreal Flood AdvisorySHVBowie, Cass, Marion3 hr
Jun 2, 12:32 AM CDTSpecial Weather StatementSHVBossier28 min
Jun 2, 3:59 PM CDTSpecial Weather StatementSHVNatchitoches31 min
Jun 2, 4:09 PM CDTSpecial Weather StatementSHVLaSalle51 min
Jun 2, 5:16 PM CDTSpecial Weather StatementSHVGrant44 min
Jun 2, 6:20 PM CDTSpecial Weather StatementSHVJackson55 min
Jun 2, 1:09 AM CDTSpecial Weather StatementSHVHoward36 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.